MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO PROTECTIV SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO PROTECTIV SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 305306
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bruise/Contusion (1754); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle sheathed through the iv catheter on insertion.Happen to notice the needle separated from the catheter at the insertion site while in the baby.The child, with limited iv access, needed a new iv site.
 
Additional Manufacturer Narrative
The device was unable to be evaluated as it was not returned.If the device is received in the future an evaluation will be performed.The reported event was unable to be confirmed or replicated.A cause of the reported event could not be determined at this time.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Three (3) product sample photos were received for evaluation.Visual inspection found the photos taken of the complaint sample did not include magnified closed up views of the catheter bevel tip for evidence of mechanical witness marks or manufacturing damage or of the needle guard assembly for evidence of cannula bevel tip irregularities, excess adhesive, mechanical witness marks or manufacturing damage.Causal factor could not be defined with confidence.No functional testing could be performed as no samples were received.The reported issue could not be confirmed per picture provided for evaluation; no fault found.If the product is returned, the manufacturer will reopen this complaint for further investigation.E4 is unknown, no information provided to date., corrected data: h6 event problem patient code.

Brand Name
JELCO PROTECTIV SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
NULL
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
seventh street plaza
minneapolis, MN 55442
MDR Report Key14956632
Report Number3012307300-2022-13116
Device Sequence Number5395812
Product Code FOZ
UDI-Device Identifier10351688071156
UDI-Public10351688071156
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/28/2024
Device Model Number305306
Device Catalogue Number305306
Device Lot Number4184189
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown